Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 228, NWS State College, PA

September 3, 2011Adams County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 3, 2011, 8:48 AM EDT for Adams County, York County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 8:48 AM EDT (12:48 UTC)
Expired
Sep 3, 2011, 9:30 AM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, York County, PA

The radar

The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS51 KCTP 031248
SVRCTP
PAC001-133-031330-
/O.NEW.KCTP.SV.W.0228.110903T1248Z-110903T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 AM EDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 930 AM EDT

* AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR THOMASVILLE...MOVING SOUTH
  AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 

* LOCATIONS IN THE WARNING INCLUDE...
  SPRING GROVE AND JACOBUS...
  NEW OXFORD...
  CODORUS AND HANOVER...
  PARKVILLE AND PENNVILLE...
  NEW FREEDOM...
  LITTLESTOWN AND GERMANTOWN...

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4003 7696 4006 7671 3972 7651 3972 7726
TIME...MOT...LOC 1248Z 009DEG 19KT 3992 7687

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:06 AM EDT, 42 minutes earlier.

Area forecast discussion, Sep 3, 8:06 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 AM EDT SAT SEP 3 2011

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BRING WARM AND HUMID CONDITIONS TODAY.
A SLOW MOVING COLD FRONT WILL PRODUCE PERIODS OF RAIN SUNDAY
THROUGH LABOR DAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WDLY SCT SHOWERS AND TSTMS ARE CONTINUING TO DEVELOP OVR THE LWR
SUSQ VLY REGION...MOVING GENERALLY NORTH TO SOUTH BEHIND MEAN FLOW
ALOFT. IT APPEARS THIS ACTIVITY IS ASSOC WITH SUBTLE S/WV ENERGY
CURVING SWD AROUND THE FRONT SIDE OF UPPER RIDGE. THE LATEST HI
RES MDL DATA SUGGESTS PCPN MAY PERSIST OVER THIS AREA THRU 15-18Z.
PREV DISC BLW.

THE UPPER AIR PATTERN OVER THE REGION IS DOMINATED BY STG RIDGING
WHICH WILL MIGRATE EWD FROM THE UPPER OH VLY ACRS THE APPALACHIANS
TO THE ECOAST BY THE END OF THE PERIOD. NLY FLOW ALOFT PREVAILS ON
WRN RIM OF MID-UPPER LEVEL CYCLONE LOCATED OFFSHORE OF THE
CAROLINAS. AT THE SFC...DIFFUSE SFC-850MB WARM FRONTAL ZONE IS
SLOPED W TO E OVER CENTRAL PA FROM THE LAUREL HIGHLANDS EWD TO THE
SUSQ VLY.

ABUNDANT...SHALLOW MOISTURE /IN THE FORM OF LOW SC-ST DECK/ REMAINS
BANKED E OF THE ALLEGHENY MTNS AND TRAPPED UNDER STRENGTHENING LLVL
INVERSION. NAM BUFKIT SOUNDINGS AND RUC DATA INDICATE WK WAA VIA
SLIGHTLY VEERED SSWLY FLOW ATOP THE NEAR-SFC LAYER...WHICH IS AIDING
IN DEEPENING THE INVERSION. THE LATEST 11-3.9U FOG CHANNEL IR STLT
SHOWS SOME EROSION OF THE LOW CLOUDS ALONG/WEST OF RT 219 OR
BFD-DUJ-JST LINE...ONLY TO BE REPLACED BY DENSE FOG. THE 12KM NAM
RH/LI FIELDS SUGGESTS LOW CLOUDS WILL BE HARD TO DISLODGE EARLY TDY
OVR THE CNTRL MTNS BUT SHOULD EVENTUALLY BREAK UP BY LATE MRNG OR
EARLY AFTN. FURTHER EAST...LOW CLOUDS COULD LINGER WELL INTO THE
AFTN.

THE HIER RES NEAR TERM MDL DATA -- NAM/WRF-NMM/RUC/HRRR -- HAVE BEEN
INDICATING SHOWERS/ISOLD TSTMS DEVELOPING BTWN 06-09Z FROM WHAT
APPEARS TO BE A SUBTLE S/W ROTATING SEWD AROUND THE NRN PERIPHERY OF
THE UPPER LEVEL RIDGE. THESE DATA NOW SHOW THIS DEVELOPMENT SOMETIME
BTWN 09-15Z DRIFTING SWD OVER S/CNTRL AND SERN PA. SINCE THIS HAS
NOT COME TO FRUITION THUS FAR...CONFIDENCE IS LOW AND HAVE
MAINTAINED A MAINLY DRY FCST WITH THE EXCEPTION OF THE NY/PA
BORDER...AS SOME LGT PCPN HAS BEEN CURVING SEWD FM SRN ONT/WRN NY
TWD THE UPPER SUSQ/LEHIGH VLYS...WITH RECENT INC IN CVRG NEAR AND
S/E OF AVP. WILL CONTINUE TO MONITOR RDR TRENDS AND UPDATE IF
NECESSARY.

STG DESTABILIZATION IS FCST OVR WRN PA WITH ML CAPES CLIMBING TO
1000-2500 J/KG THIS AFTN. THE DEGREE OF INSTABILITY E OF THE
ALLEGHENIES OVR THE S/CNTRL MTNS WILL BE MODULATED BY EVOLUTION OF
MORNING CLOUD COVER. ONCE CINH IS ERODED AND IF MID-LVL CAP OF
+9-10C CAN BE BROKEN...WDLY SCT TSTMS COULD DEVELOP. CONVECTIVE
INITIATION OF PULSE-TYPE STORMS WOULD FAVOR THE HIER TERRAIN GIVEN
WK DEEP-LYR FORCING/SHEAR. MUCH LIKE THIS MORNING...PROSPECTS FOR
CONVECTION SEEM LOW AND WILL BROAD-BRUSH SCHC POPS FOR THIS AFTN.
WITH BULK OF THE FCST HINGING ON DIFFUSE/COMPLEX MESOSCALE FEATURES
AND PROCESSES...OVERALL CONFIDENCE IN THE DETAILS IS LOW. WHILE
PROBABILITIES AND STORM CVRG APPEAR LIMITED THE SPC DAY1 OUTLOOK
IDENTIFIES THE POTENTIAL THREAT OF STG/MARGINALLY SVR STORMS OVR THE
N-CNTRL APPALACHIANS WITH A SEE TEXT.

THE WARM FNT SHOULD FINALLY MAKE SOME NEWD PROGRESS TONIGHT LEAVING
MUCH OF PA IN THE WARM SECTOR AHEAD OF COLD FRONT APPROACHING FROM
THE N/W. HIGH DEWPOINTS AND LGT SLY FLOW SUGGESTS LOW CLOUDS OR FOG
MAY DEVELOP...PARTICULARLY OVR E-CNTRL PA.

&&

.SHORT TERM /SUNDAY/...
AN APPROACHING...POTENT COLD FRONT FROM THE WEST WILL BRING
DETERIORATING CONDITIONS FOR LATTER PART OF LABOR DAY WEEKEND.

RAIN/TSTM CHANCES INCREASE SIGNIFICANTLY IN THE NW SUNDAY
AFTERNOON WHILE HOLDING OFF UNTIL SUN NIGHT FOR REMAINDER OF REGION.

ML/MU CAPES ARE VERY HIGH FOR EARLY SEPTEMBER...RANGING FROM ABOUT
2500 J/KG IN THE WEST...TO A HEFTY 4000 J/KG ACROSS PORTIONS OF THE
SUSQ RIVER VALLEY. ABOUT 60-70 DEG OF VEERING OCCURS IN THE SFC-850
MB LAYER...THOUGH THE WSW WINDS AT 850 MB ARE NOT THAT STRONG /ONLY
ABOUT 20 KTS/. SPC/S SLIGHT RISK FOR SVR TSRA COVERING APPROX THE NW
1/3 OF THE STATE SUNDAY INTO SUNDAY EVENING IS BASED ON HIGHER SW
WIND SPEEDS OF 30-40 KTS...AND THE THREAT OF LINE SEGMENTS WITH
DAMAGING DOWNBURST WIND GUSTS. THIS AREA MAY HAVE TO BE ADJUSTED
FURTHER TO THE EAST...WHERE A RATHER NARROW RIBBON OF HIGHER
ENERGY/HELICITY INDICES BETWEEN 1.5-2 M2/S2 WILL BE FOUND...ALONG
WITH ONE OR TWO SUPERCELLS.
T

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS INDICATING STRONG PROB FOR 0.5 INCH OF RAIN/12 HR BOTH
SUNDAY NIGHT AND MONDAY ACRS THE NRN AND WESTERN PARTS OF THE STATE.
IN STARK CONTRAST...THE 12 HOUR POP /12Z SUN - 00Z MON/ FOR JUST
0.10 OF AN INCH OF RAINFALL CONTINUES TO BE VERY LOW /LESS THAN 20
PERCENT/ SUNDAY AFTERNOON AND EVENING IN THE GREATER HARRISBURG AREA.

QPF OF 1-2 INCHES IS POSSIBLE ACROSS THE NW THIRD OF THE CWA OVER
THE 36 HOUR PERIOD FROM 00Z MONDAY-12Z TUESDAY BEFORE DYNAMICS
ASSOCIATED WITH COLD FRONT LIFT INTO NEW ENGLAND.

TEMPS WILL STAY QUITE WARM ON SUNDAY WITH HIGHS IN THE 80S. STILL
MILD IN MOST PLACES SUN NIGHT...WITH LOWS AROUND 60F IN THE
NW...AND U60S ACROSS THE SE ZONES. THEN...A NOTICEABLY COOLER DAY IS
IN STORE FOR MONDAY /ESPECIALLY ACROSS THE NW HALF OF THE CWA - AS
THE COLD FRONT SLICES THROUGH/. HIGHS WILL BE IN THE MID 60S TO MID
70S - ABOUT 15F COLDER THAN SUNDAY. THE MERCURY COULD STILL TICKLE
THE 80F MARK NEAR KTHV AND KLNS.

WIDESPREAD CLOUDS WILL REMAIN ACROSS AT LEAST SOUTHERN AND CENTRAL
PENN THROUGH MIDWEEK AS SFC QUASI STNRY BOUNDARY SETS UP FROM NRN
VA...TO SRN NEW JERSEY. TEMPS WILL REMAIN COOLER FOR MUCH OF THE
WEEK...WITH THE MILDEST AIR IN THE LOWER SUSQ VALLEY.

INCREASED CLOUD COVER...POPS AND IN SOME CASES QPF - ACROSS APPROX
THE SOUTHERN HALF OF THE STATE FOR MONDAY THROUGH THURSDAY.

ATTENTION TURNS TOWARD TROPICAL STORM LEE /FORMERLY TROPICAL
DEPRESSION 13/ THAT WILL BE LIFTING VERY SLOWLY TWD THE NE OVER THE
UPCOMING SEVERAL DAYS.

THIS STORM IS PROGGED TO MOVE NORTH/NORTHEAST AND INLAND...AND
GRADUALLY BE ABSORBED INTO SW FLOW AHEAD OF THE NEXT COOL FRONTAL
BOUNDARY. STILL SOME UNCERTAINTY SURROUNDS THE TRACK/TIMING OF THIS
SYSTEM...BUT MOISTURE WILL BE INCREASING FOR THE MID TO WEEK...AND
COULD LEAD TO AN EXTENDED PERIOD OF MAINLY CLOUDY SKIES AND PERIODS
OF MODERATELY HEAVY RAIN HERE IN CENTRAL PENN WED-THU UNTIL SLOW
MOVING FRONTAL BOUNDARY SLIPS TO THE EAST.

AGAIN...THE HEAVIEST QPF /FROM THE TWO MIDWEEK WEATHER FEATURES/
WILL BE PAINTED ACROSS THE LOWER SUSQ VALLEY AND ECENT MTNS...WHERE
LOCALLY 3 PLUS INCHES IS A DISTINCT POSSIBILITY GIVEN THE TRACK OF
VERY HIGH /50MM+/ PWAT AIR VIA THE 00Z GEFS.

KEPT TEMPS AND CHANCE POPS /ACROSS MAINLY THE EASTERN ZONES FOR
LATER NEXT WEEK/ UNTOUCHED ATTM.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
DEVELOPING TSTMS WILL IMPACT MDT/LNS AND VCNTY THRU 14Z...WITH
ADDNL SHOWERS/TSTMS INTO EARLY AFTN. SHALLOW MOISTURE STILL
TRAPPED/ENTRENCHED BLW INVERSION E OF WARM FNT IS PRODUCING DENSE
FOG AOB AIRFIELD MINS AT JST-BFD AND LOW END MVFR TO IFR CIGS
AOO-UNV. EXPECT SOME IMPROVEMENT BY AFTN AS WARM FNT BEGINS TO
LIFT NEWD AND WNDS VEER MORE TO THE SSW. LGT WNDS AND HIGH
DEWPOINTS MAY KEEP LCL 5-6SM VSBYS IN HZ. ISOLD SHOWERS AND TSTMS
ARE POSSIBLE LATER THIS AFTN MAINLY OVR WESTERN HIGH TERRAIN.
HIGH LOW LEVEL MSTR AND LGT SLY WNDS SUGGESTS LOW CLOUDS AND FOG
COULD RE-FORM TONIGHT. CONFIDENCE IS LOW ON CONVECTIVE
TRENDS AND OVERALL EXTENT OF CATG IMPROVEMENT.

OUTLOOK...
SUN...VFR BCMG MVFR LATE. RAIN/ISOLD TSTMS DEVELOPING.
MON...MVFR TO IFR. RAIN LIKELY.
TUE-WED...MVFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...LAMBERT/STEINBUGL
SHORT TERM...LAMBERT
LONG TERM...LAMBERT
AVIATION...STEINBUGL
Hazardous weather outlook, Sep 3, 5:02 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 AM EDT SAT SEP 3 2011

PAZ004>006-010-011-017-037-040915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
502 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING. THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF
ONE INCH HAIL...AND HIGHLY LOCALIZED DOWNBURST WIND GUSTS OF 55
TO 65 MPH.

THE SLOW MOVING COLD FRONT RESPONSIBLE FOR SUNDAYS THUNDERSTORMS WILL
BECOME NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF PENNSYLVANIA
FOR MUCH OF THE UPCOMING WORK WEEK.

THE REMNANTS OF TROPICAL STORM LEE WILL DRIFT SLOWLY NORTHEAST FROM
THE GULF COAST REGION AND REACH THE TENNESSEE VALLEY OR CENTRAL
APPALACHIANS BY WEDNESDAY.

PERIODS OF MODERATE TO HEAVY RAIN SHOULD BE FOCUSED JUST TO SOUTH
AND EAST OF THE REGION. HOWEVER...THE EXACT TRACK OF THIS STORM
WILL LIKELY CHANGE SOMEWHAT DURING THE UPCOMING DAYS...AND THIS
COULD INCREASE THE THREAT FOR PERIODS OF MODERATE TO HEAVY RAIN
TUESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-040915-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
502 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLOW MOVING COLD FRONT WILL DRIFT SOUTHEAST FROM THE LOWER GREAT
LAKES SUNDAY AFTERNOON AND NIGHT BEFORE BECOMING NEARLY STATIONARY
JUST TO THE SOUTH AND EAST OF PENNSYLVANIA FOR MUCH OF THE UPCOMING
WORK WEEK.

THE REMNANTS OF TROPICAL STORM LEE WILL DRIFT SLOWLY NORTHEAST FROM
THE GULF COAST REGION AND REACH THE TENNESSEE VALLEY OR CENTRAL
APPALACHIANS BY WEDNESDAY.

PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE...MAINLY TUESDAY
INTO THURSDAY. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS POSSIBLE
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Special weather statement, Sep 3, 8:17 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
817 AM EDT SAT SEP 3 2011

PAZ057-059-064>066-031245-
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
817 AM EDT SAT SEP 3 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ADAMS...
LEBANON...NORTHWESTERN LANCASTER...SOUTHEASTERN DAUPHIN AND YORK
COUNTIES...

AT 813 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MUIR
TO BONNEAUVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT MCSHERRYSTOWN...SAND HILL AND NEW SALEM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 242 AND 272...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 92...I-83
BETWEEN MILE MARKERS 9 AND 48...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
322...ROUTE 422...STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.

LAT...LON 3972 7726 4046 7667 4050 7643 4036 7621
      3972 7680

FORECASTER: MARTIN
Special weather statement, Sep 3, 8:44 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 AM EDT SAT SEP 3 2011

PAZ057-059-064>066-031345-
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
844 AM EDT SAT SEP 3 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEBANON...SOUTHEASTERN
ADAMS...SOUTHEASTERN DAUPHIN...WESTERN LANCASTER AND YORK COUNTIES...

AT 838 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PALMYRA TO 6 MILES EAST OF TANEYTOWN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. NICKEL SIZE HAIL OCCURRED EARLIER WITH THE STRONGER
STORMS IN VALLEY GREEN IN NORTHERN YORK COUNTY.

THESE STORMS WILL AFFECT HARPER TAVERN...PALMYRA... CAMPBELLTOWN...
AND YORK HAVEN...JONESTOWN...LAWN...CLEONA...AND ANNVILLE...LEBANON
AND SAND HILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 245 AND 283...I-81 BETWEEN
MILE MARKERS 77 AND 87...I-83 BETWEEN MILE MARKERS 1 AND 35...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
222...ROUTE 322...ROUTE 422...STATE ROAD 94...STATE ROAD 97...STATE
ROAD 501.

LAT...LON 4042 7668 4042 7630 4037 7621 4029 7610
      3971 7645 3972 7710

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:17 AM EDTSpecial Weather StatementCTPLebanon, York28 min
Sep 3, 8:44 AM EDTSpecial Weather StatementCTPLancaster, Lebanon, York61 min
Sep 3, 9:37 AM EDTSpecial Weather StatementCTPYork23 min
Sep 3, 10:07 AM EDTSpecial Weather StatementCTPYork23 min
Sep 3, 5:12 PM EDTSpecial Weather StatementCTPTioga18 min
Sep 3, 5:33 PM EDTSpecial Weather StatementCTPTioga27 min
Sep 3, 6:08 PM EDTAreal Flood AdvisoryCTPTioga112 min
Sep 3, 6:11 PM EDTSpecial Weather StatementCTPClinton49 min
Sep 3, 6:12 PM EDTSevere Thunderstorm WarningCTPMcKean33 min
Sep 3, 6:47 PM EDTSpecial Weather StatementCTPCameron43 min
Sep 3, 6:49 PM EDTSpecial Weather StatementCTPCameron26 min
Sep 3, 6:54 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming36 min
Sep 3, 7:14 PM EDTSpecial Weather StatementCTPClinton46 min
Sep 3, 7:59 PM EDTSpecial Weather StatementCTPClinton46 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.